|Low carbohydrate diet
Jul 30, 1997
I have been on saquinivir (along with 2 nukes) for six months. I have been taking saquinivir with fatty food in order to increase bio-availability. However, after four months I gained 30lbs. (20% of my original weight) In order to control this problem I have tried to limit my carbohydrate intake.(no starch - veg only) My question is this: will a low carbohydrate diet have a negative effect on my health? I understand that protease inhibiters can cause diabetes in rare cases, am I increasing my risk level by following a low-carb diet?
Response from Dr. Cohen
I don't think you're increasing your risk of diabetes, but a high fat, high protein, low carbohydrate diet is not exactly what the doctor ordered. Maybe you should consider using medications that get absorbed better.
Protesae Inhibitors and Alcohol
- Blisters After Getting Scratched Worried I Have HIV
- Bloody Urine After Lap Dance Worried I Have HIV
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Itchy Scrotum After Erotic Massage Sign Of HIV AIDS
- Vaginal Discharge After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.